It is currently Tue Aug 22, 2017 7:20 am



All times are UTC - 5 hours [ DST ]


Our Sponsors





Post new topic Reply to topic  [ 8 posts ] 
Author Message
 Post subject: sub detox relapse help
PostPosted: Mon Apr 14, 2014 10:52 pm 
Offline
New Poster
New Poster

Joined: Mon Apr 14, 2014 10:39 pm
Posts: 3
hi everyone. I'm new to posting of forums so I hope I do ok with this. I've been on subutex for the past 3 1/2 years, 8-12mg/day. I'm 18 days in, but I did use low dose opiates randomly to get some sleep. I'm sure it set back my detox some. the past two days have been hell, only because of the rls and insomnia. after staying up all night and needing to go to work, I broke, and took 4mg of suboxone. the way I reacted to it surprised me.

my tolerance seems to be gone. which is good, but surprised me. that 4mg made me a sickly and nonfunctionable kind of high. I haven't gotten high off subs for years and it felt awful. first I don't understand why it effected me so strongly, maybe that's a good sign. and second, did I restart my detox? I don't plan on taking it again cuz of how bad I felt and I truly want to be done with this. but I don't know what will happen now that I have. any help? did taking that 4mg hurt me and my detox badly?


Top
 Profile  
 
PostPosted: Mon Apr 14, 2014 11:19 pm 
Offline
Moderator
Moderator
User avatar

Joined: Thu Feb 23, 2012 4:42 am
Posts: 4137
Hi Girlbomb and welcome to the forum!

First off, I want to let you know that I deleted the thread you posted in Meeting Announcements. We try to keep people posting just one thread on the same subject. Stopping Suboxone is definitely the right place for this post so you did well with that!

I don't have much sub detox experience, but I have heard that taking any opiate, including sub, slows down the healing of endorphin receptors in the brain. I'm not sure of how much 4 mg would make a difference in the detox process. I would just keep plugging away and avoid any more opiates. It will take some time before you feel a lot better, but you can do it!!

Amy

_________________
Done is better than perfect!


Top
 Profile  
 
PostPosted: Tue Apr 15, 2014 9:50 am 
Offline
New Poster
New Poster

Joined: Mon Apr 14, 2014 10:39 pm
Posts: 3
thanks amy. yeah that's my plan, to just keep going and see what happens. especially after how awful the suboxone made me feel. i guess that really was a good thing that it did.

thank u for deleting that too. I cldnt figure out how when I realized it was on the wrong one, so I just reported it in this one.


Top
 Profile  
 
Our Sponsors
PostPosted: Tue Apr 15, 2014 11:53 am 
Offline
Power Poster
Power Poster

Joined: Wed Oct 16, 2013 6:02 pm
Posts: 60
I don't think taking that dose hurt your recovery. In my opinion, you should be to take a very small dose if the pain starts to become intolerable. Take just the smallest piece you can. If you do this only when you feel you're about to die, it will make recovery much easier. Sure, it will prolong the detox, but it will make it much more bearable.

If you're 100% committed to never taking it again, just stick to your guns. You'll slowly start to feel better, and that will become your inspiration to stay on track.

I am wishing the best for you!
RT


Top
 Profile  
 
PostPosted: Tue Apr 15, 2014 2:20 pm 
Offline
New Poster
New Poster

Joined: Mon Apr 14, 2014 10:39 pm
Posts: 3
thank you. I really want my life back, just didn't realize it'd take this long. but I guess that's the price for being numb for years. I'm gna keep pushing through and in a day or two I'm sure I'll see how the sub effected my detox.

:) thanks for the support.


Top
 Profile  
 
PostPosted: Tue Apr 15, 2014 2:51 pm 
Offline
One Month or More
One Month or More

Joined: Mon Apr 07, 2014 9:24 am
Posts: 33
I can't give you much advice because I am still tapering but what I can say is that when I take even a little extra after being on a certain dose for a long time.. For instance, if I take 2 mgs for months and I'm stable and then I get this idea that I may want to "Treat" myself because of old addict behaviors popping through.. I end of feeling worse and out of sorts.. Kind of what you are describing. It's like it's to much for my system. I sugges that if there is a next time, just try to go with a small piece that is less than a mg. It just may of been to much for your system. That's just my opinion. I am no professional, or dr. but I have gone through this myself and thought I give my advice for ya. Keep up the good work!!! It's never easy jumping but if you can push through I think you will feel better about it in the long run. If not then maybe you can take your time tapering down to smaller doses. Either way good luck and welcome! This is a great place for great advice and support!!!


Top
 Profile  
 
PostPosted: Wed Apr 16, 2014 11:29 am 
Offline
Super Poster
Super Poster
User avatar

Joined: Tue Sep 03, 2013 3:11 pm
Posts: 119
I am tapering from 4mg to 1mg this month. Every morning, I have been waking up in a twisted sheet and sweaty hurting legs. But, after my morning dose of .5 today, I could definitely tell it was too much. Headache, tired, loopy unclear thoughts. It's just so tricky finding the right dose, stabilizing it, factoring in the long half life and then knowing when to reduce further. Too much math!

_________________
"Never feed him a lot. Never more than a spot! Or something may happen. You never know what!"


Top
 Profile  
 
PostPosted: Wed Apr 16, 2014 12:54 pm 
Offline
Super Poster
Super Poster
User avatar

Joined: Mon Dec 12, 2011 1:26 pm
Posts: 156
Location: Northern California
Hey and welcome!

The RLS was my breaking point as well. On day 9 off subs I finally broke and took a piece for sleep. I ended up taking an invisible sliver. I could barely even see it! I was asleep within minutes. Subs are potent, if it happens again, and you MUST take some start as small as possible, its surprising how little you really need.

Prodigy

_________________
An intelligent person can rationalize anything, a wise person doesn't try.


Top
 Profile  
 
Display posts from previous:  Sort by  
Post new topic Reply to topic  [ 8 posts ] 

All times are UTC - 5 hours [ DST ]


Who is online

Users browsing this forum: No registered users and 2 guests


You cannot post new topics in this forum
You cannot reply to topics in this forum
You cannot edit your posts in this forum
You cannot delete your posts in this forum
You cannot post attachments in this forum

Search for:
Jump to:  
Our Sponsors
Suboxone Forum latest topics RSS feed Subscribe to the entire forum
 

 

 
Fond Du Lac Psychiatry
Dr. Jeffrey Junig, M.D., Ph.D.

  • Board Certified Psychiatrist
  • Asst Clinical Professor, Medical College of Wisconsin

Powered by phpBB® Forum Software © phpBB Group